May is Mental Health Month. You’ve probably noticed that antidepressants are being prescribed now more than ever by mainstream doctors for a variety of health symptoms. This is a powerful phenomenon in America today that is doing a disservice to women because it is actually harming their mental health, not helping it. This pattern leads to the prescription of dangerous mind altering drugs for symptoms that your doctor can’t find diagnosis for.
Have you been prescribed an antidepressant for any combination of these symptoms?
Loss of energy (malaise/fatigue)
Difficulty losing weight
Difficulty concentrating and short term memory loss
Muscle pain and cramps
Tiredness after a full night’s sleep
Recurrent and chronic infections
Decreased mental sharpness
Brittle fingernails with ridging
Low basal body temperature
Elevated cholesterol and triglycerides
Depression or mood swings
If you are a woman who shares more than three symptoms with your doctor, you will most assuredly be a candidate for an antidepressant. The bottom line is that your doctor probably doesn’t really know what is causing your symptoms. He was taught to do a single blood test to diagnose his patients for hypothyroidism. This single blood test fails the patient more often than not. However, there is not a blood test to determine if you need an antidepressant. Doctors don’t hesitate to give out antidepressants like candy without any type of medical test at all.
Do I really need antidepressants?
No! Antidepressants don’t solve the symptoms of hypothyroidism and hormone deficiencies. Don’t let a doctor talk you into taking an antidepressant. Find a doctor who will work with you to discover the underlying causes of your symptoms.
Dangerous side effects of antidepressants
New or worsening depression
Homicidal and suicidal tendencies
Feeling restless, angry or irritable
New or sudden changes in mood
Fast or irregular heartbeat
Anxiety or panic attacks
High or low blood pressure
Difficulty breathing or swallowing
Low sex drive
Severe muscle stiffness
Swelling of the face, throat, tongue
Caution: Do not stop taking an antidepressant cold turkey.
If you are currently taking antidepressants, you should never stop them abruptly since they are addicting and can cause severe, dangerous withdrawal symptoms. Work with your doctor to wean off of them slowly and safely. We recommend reading, “The Antidepressant Solution: A Step-by-Step Guide to Safely Overcoming Antidepressant Withdrawal, Dependence, and ‘Addiction,’” by Joseph Glenmullen, M.D. This is a great resource to give to your doctor.
There is a safe, natural solution for your symptoms.
In honor of Mental Health Month, let us tell you that you are not crazy and these symptoms are not “all in your head.” Always ask your doctor “WHY am I having these symptoms?” We urge you to work with your doctor to find the underlying cause and take a natural approach to treating them. We want to offer you hope. There is an answer, and it doesn’t require a dangerous pharmaceutical drug.
Do you want to know if hypothyroidism or hormonal imbalance is causing your symptoms?
Click here to take our health assessment today, and get the answers you have been searching for!